Aa
Aa
A
A
A
Close
Avatar universal

VERY CONCERNED

MY MOM JUST WENT TO THE DR. TODAY TO GET REFILLS ON HER PAIN MEDICATION, THE DR DECIDED TO PUT HER ON PRIMIDONE 50 MG THE PROBLEM THAT I'M WORRIED ABOUT IS HOW IT'S GOING TO AFFECT HER WITH THE OTHER MEDICATIONS SHE'S ON AND WHAT TO EXPECT. SHE IS ALSO ON DIVALPROEX DR 250MG, METOPROLO TARTRATE 25MG, CITALOPRAM 20MG, TRAZADONE 50MG, AND OXICODONE 10MG(PERICET I ALSO READ THAT PRIMIDONE WILL MAKE YOU SLEEPY, SHOULD SHE NOT TAKE SOME OF HER MEDS AT NITE BECAUSE SHE STARTED THIS NEW MEDICATION? I WORRY BECAUSE SOMETIMES SHE IS UNBALANCED DUE TO HER BACK AND KNEES SHE HAS FALLEN IN THE PAST, WILL THIS MEDICATION MAKE THAT ANY WORSE ALSO I WORRY ABOUT HER HAVING AN ACCIDENT IN THE NITE IF SHE IS TOO MEDICATED AND DON'T WAKE UP TO MAKE IT TO THE BATHROOM IF THAT THE CASE I WOULD LIKE TO KNOW SO I CAN PUT A DEPENDS ON HER BEFORE SHE GOES TO SLEEP, I APPRECIATE YOUR RESPONSE TO MY QUESTIONS.
3 Responses
Sort by: Helpful Oldest Newest
356518 tn?1322263642
The best thing you can do is take every medication she takes to your pharmacist and have him/her help you with this. It is also important to make sure the doctor knows all medications your mom is taking. You could also call the doctors office and they too will be able to help:)
Helpful - 0
535089 tn?1400673519
Hi Scared:

First of all, is all these medications by the same Doctor? I ask because often the Elderly have many Doctors and one Doctor doesn't know what the other is doing. Sandee had some very good advise but to make it easier on you, you should list them and call your local Pharmacist or even the Doctor who prescribed her last prescription and discuss the possible side effects from all.

If the medications are all from one Doctor then I wouldn't worry so much. He/She is certian in what they are doing and knows what has been prescribed.

It is good that you're keeping an eye on her. Please make that call to re-assure yourself. Take care,
Mollyrae
Helpful - 0
547368 tn?1440541785
Hi Scared,

At what time did they prescribe this medication to be taken? Day or evening? I understand your concern as I care for my elderly father in my home. Whenever they add a new medication I make sure I monitor him close as he is sensitive to medications.

The last increase they prescribed (twice a day) I waited to give it to him in the AM to determine the effect it would have on him. So is that a possibility?

I also agree that you should discuss your concern with the pharmacist. They are the experts in drug interactions. I hope you have one physician coordinating all your Mom's medication. If she has to see two than make sure each physician is provided with a complete list of her medications. However I do know that at every Office Visit they are cautious to not make sure they know all your meds.

You sound like a great daughter. Your Mom is lucky to have you watching over her. Best of luck to the both of you.

Take Care,
Tuck
Helpful - 0
Have an Answer?

You are reading content posted in the Pain Management Community

Top Pain Answerers
Avatar universal
st. louis, MO
317787 tn?1473358451
DC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches